Fluoxetine dose-increment related akathisia in depression: implications for clinical care, recognition and management of selective serotonin reuptake inhibitor-induced akathisia
by
Hansen L.
Department of Psychiatry,
Royal South Hants, Southampton, UK.
lh4@soton.ac.uk
J Psychopharmacol. 2003 Dec;17(4):451-2


ABSTRACT

We report the case of a 22-year-old woman presenting major depressive episode with severe akathisia after an increase in fluoxetine. The patient developed severe restlessness and de novo suicidal ideation approximately 1 week after the dosage of fluoxetine was doubled, 1 year on from when the drug was first introduced. This case illustrates the importance of being alert to movement disorders in patients treated with selective serotonin reuptake inhibitors. The clinical implications are discussed. A management strategy based on the evidence in the existing literature is suggested.
SSRIs
Akathisia
Dopamine
Fluoxetine
Haloperidol
SSRI suicide link?
Akathisia and suicidal behaviour


Refs
and further reading

HOME
HedWeb
Nootropics
erythroxylum-coca.com
Future Opioids
BLTC Research
MDMA/Ecstasy
Superhapiness?
Utopian Surgery?
The Abolitionist Project
The Hedonistic Imperative
The Reproductive Revolution
Critique of Huxley's Brave New World

The Good Drug Guide
The Good Drug Guide

The Responsible Parent's Guide
To Healthy Mood Boosters For All The Family